Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

2 big vitamin pills took 20 hours back, stuck in throat. Any solution ?

i took two big vitamin pills 20 hours ago iwas very stupid by not taking enough water with them. they got stuck in myesofagus probably two inches below the back of my throat . i can t keep any food or liquid down.i have had this happen a couple of times before once eating watermelon too fast of all things. i threw it up in couple of hours and then felt fine.i thought that there must be some liquid that would dissolve the pills but a couple of drugstores said no.
Asked On : Thu, 31 Jan 2013
Answers:  2 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dentist 's  Response
Hi and welcome ,
As you have mentioned you have swallowed pills with out water and they seem to have strucked in the throat. i would like to tell to that since its been a long time ,water ingested and the salivary secretion should have dissolved the vitamins supplements easily. I suspect you must have injured the esophageal mucous membrane that is giving you a feeling of the tablet strucking in the throat.

Though i suggest you to have solid food stuffs like banana , a pile of rice to ingest forcibbly along the throat which may helps the pill to push down the throat and drink lot of water .

if this doesnt help , you need to consult a physician who can confirm it by clinical examination.
take care.
Answered: Thu, 31 Jan 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
There is no chance that a thing like pill can get stuck in the esophagus since the contour is round and not spiky.You must have developed some local excoriation of mucosa which is giving ou a feeling of obstruction.There is no need to take any medicine for this as this would heal of it's own in couple of days.Till hen avoid hot,spicy,sour foods,alcohol etc.
There is nothing to worry.
Answered: Thu, 31 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor